Social Question

Shippy's avatar

[NSFW] A female issue please see inside.

Asked by Shippy (9852 points ) July 20th, 2012

I know asking medical questions via the net not always the best idea. I also understand the limited nature of the advice that can be given.

But here goes, since I have been to a homeopath and a Doctor. I chose these primarily because of lack of funds and at first I trusted complementary medicine.

I will really try and nutshell it.

Recently I have been quite sexually active. Before I was not so much! Yes I took necessary “precautions” as I am quite sensible, however, not always!

This resulted in contact with latex, lubricants so on, which I think disturbed my natural PH balance “down there”. I also think I am premenopausal soon to turn 50 so dryness could also have been an issue. Or even vulva atrophy.
I was also using a lot of soaps, and clean wipes because I am a clean freak, shaving and so on.

After one encounter, I noticed a blister like thingy on my vulva, it appeared to have burst? It later turned grey. I had one blister. Or grey “thing” as I see it. I went for full testing and am clear. (For STDS).

The homeopath prescribed powders etc., and it made me so ill with Candida, I have had to stop and then rushed to the Doctor for help with the mess this had caused. . He said such blisters “can” occur with Candida albicans . So, I was given a cream and a one dose fluconazole. I realize names could vary from country to country.

I don’t want to take the tablet however I am using the cream. The tablet has many side affects which worry me, I am not very good with pill taking. Perhaps I do have bad candida in my system, and need the pill? Or is there another way I can rid my blood of this, if it is this causing this one blister thingy. If any of these sounds familiar or anyone has advice it would be great or alternative ways to heal this. I would so appreciate it. The anxiety about taking the pill is causing my blood pressure to rise, literally.

Thank you

Observing members: 0 Composing members: 0

9 Answers

trailsillustrated's avatar

Take the tablet!!! it works like magic!! so much better than the creams. The side effects are minimal to none, with the one dose. Just take it. (if you have been diagnosed with thrush or yeast infection and other infections have been ruled out ).

WillWorkForChocolate's avatar

Go ahead and take the pill; it’s perfectly safe. I’ve taken Fluconazole (Diflucan) lots of times.

Also, you say you shave down there? Sometimes, shaving can cause little blister looking things like that, that are actually ingrown hairs. I’ve had that happen quite a few times after shaving. It’s just something that might happen occasionally from shaving the genitals.

tedibear's avatar

I would add to switch to a very mild soap with no perfumes or scents in it. And stop using the wipes. Unless you’re making a huge mess with your bowel movements, you don’t need them.

syz's avatar

Take the tablet. Yeast infections can be incredibly difficult to clear up without a systemic treatment.

ccrow's avatar

I’ve taken it with no problem; except the sheet didn’t always list caffeine as interacting with fluconazole. I took it in the AM with my coffee, and spent a very unpleasant couple hours feeling like I was going to jump right out of my skin. The drug slows down excretion of caffeine(which I was unable to find out from the doctor or pharmacist- I eventually found the info in a text intended for nurses at geriatric homes) so just don’t take it when you’ll be drinking something caffeinated!

Mariah's avatar

Let me just add a disclaimer that I am biased because I completely, completely disagree with the “alternative” medicine movement. But considering that alternative medicine is what gave you Candida in the first place, why are you still seeking alternative medicine instead of taking the pill you were prescribed?

I understand it’s a phobia for you, but why is it only the “traditional” medicine that’s scaring you? Because alternative medicine comes with its own set of risks, often times greater risks because it doesn’t get tested as rigorously.

Ponderer983's avatar

Take the pill! When I got a yeast infection, I too was given both oral and topical medicatoin. Took them both and cleared it up. I would suggest (after the infection is cleared) taking Acidolphilus for a future preventative measure. I went through a period where I was getting frequent yeast infections, and this, along with increased yogurt consumption, helped get the situation under control.

linguaphile's avatar

Another vote for taking the pill. I’ve taken it and it works wonders—this is coming from someone who hates pills and medicine.

If the STD test was negative then the blister, I agree, was probably from an ingrown hair and the gray spot’s probably scar tissue.

cazzie's avatar

It is absolutely essential you take what is prescribed by the doctor and in the manner in which is is prescribed. Yeast infections are nothing to mess about with. Your vaginal area, once the balance is upset, can take time to sort out.

I had intravaginal pills with cream and it cleared the problems up with no trouble at all.

This condition and the treatments for it have a long history of trial and error. Just listen to the doctor and forget the ‘alternative routes’. This is a real illness and it needs real medicine.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther